MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of fluid ingress in the 14v li-ion battery clip was unable to be confirmed.The 14v li-ion battery clip, lot number 8313740, was returned for analysis and passed all functional testing operating as intended.A root cause for the reported event could not be conclusively determined through this evaluation.The complaint does not meet the requirement of the investigation procedure for a review of the device history records.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu), rev.A, and the heartmate 3 patient handbook, rev.C are currently available.The current revision of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 patient handbook section 5, ¿alarms and troubleshooting¿ all alarm conditions are addressed.The heartmate 3 patient handbook section 8, ¿equipment storage and care¿, and the heartmate 3 ifu section 8 ¿equipment storage and care¿, outlines general cleaning guidelines for all equipment.Use a damp cloth to clean exterior surfaces of the system components, as needed.Water, with or without a mild dish soap, may be used as a surface cleaner.Do not allow water to penetrate the interior of the equipment.Do not immerse equipment in water or liquid.Immersion in water or liquid may cause the pump to stop.The heartmate 3 ifu section f, safety checklists, replace any equipment or system component that appears damaged or worn.Heartmate 3 patient handbook caution users to call their hospital contact if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported the 14 v batteries and battery clips were submerged while the patient was showering in the hospital.There were no alarms and no patient consequences.It was communicated on 05sep2024 that a shower bag was in use and was used appropriately.The system controller remained in use as it did not get wet.No log files were provided.The patient did not experience any adverse effects.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23860314
Report Number2916596-2025-07950
Device Sequence Number9623046
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)8313740(11)220211
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number8313740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/21/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight25 KG